# SDR 97ZZZX3733

- Difficulty date: July 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Helicopter Transport Services LLC, repair station FW7R194W
- Aircraft: N6129Q
- Make and model: Hughes 269C
- Aircraft serial: S1629
- Engine: Lyc HIO360D1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: LW12596
- Condition: Failed
- Location: Nr 4 Cyl Con Rod
- Component: LW13422
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: O

## Discrepancy

AT 500.0 HOURS TSO, THE ENGINE FAILED IN-FLIGHT.  ENGINE TEAR DOWN REVEALED NR 4 CONNECTING ROD HAD FAILED, PUNCHING A HOLE THROUGH THE CRANKCASE.  THE TWO CONNECTING ROD BOLTS HAD FAILED ALLOWING THE CONNECTING ROD TO COME LOOSE FROM THE CRANKSHAFT.  THE BOLTS WENT TO THE NTSB FOR ANALYSIS.  THE ENGINE WAS OVERHAULED NOVEMBER, 1996, LYC SB 240N REQUIRES REPLACEMENT OF THE CONNECTING ROD BOLTS AT OVERHAUL.  EXAMINING THE WORK ORDER FROM THE OVERHAUL, IT WAS UNCLEAR IF THOSE BOLTS HAD BEEN REPLACED.
